MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE INTEGRA 3ML W/NDL 22X1-1/2 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE INTEGRA 3ML W/NDL 22X1-1/2 RB; PISTON SYRINGE
Model Number 305272
Medical Device Problem Codes Leak/Splash (1354); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that syringe integra 3ml w/ndl 22x1-1/2 rb leaked and had the needle retract prematurely.The following information was provided by the initial reporter: "it was reported that while administering medication to patient, needle retracted prior to finishing the injection.It was also reported that while giving another injection, medicine leaked out of where the syringe and needle attach.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for evaluation? yes.D10: returned to manufacturer on: 2021-07-20.H6: investigation summary four 3ml integra syringes (p/n 305272) in sealed blisterpaks from batch #0002379 were received.The samples were visually evaluated and functionally tested.There were no visible defects on the syringe, or damage to the collar or tip area that would inhibit a connection.Additionally, all readings for plunger rod collapse and hub cut were within specification after testing.The instructions for use state: "attach the bd integra retracting precisionglide needle firmly onto the bd integra syringe with a push and a clockwise twist" prior to use.It is unclear if this was done prior to usage.Since no samples displaying the reported conditions were received a potential root cause could not be defined and corrective actions are not necessary.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that syringe integra 3ml w/ndl 22x1-1/2 rb leaked and had the needle retract prematurely.The following information was provided by the initial reporter: " it was reported that while administering medication to patient, needle retracted prior to finishing the injection.It was also reported that while giving another injection, medicine leaked out of where the syringe and needle attach.".

Brand Name
SYRINGE INTEGRA 3ML W/NDL 22X1-1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key12236156
Report Number1213809-2021-00518
Device Sequence Number3718882
Product Code MEG
UDI-Device Identifier30382903052722
UDI-Public30382903052722
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2024
Device Model Number305272
Device Catalogue Number305272
Device Lot Number0002379
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1